MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight: unk, ethnicity: unk, race: unk.Explant date: unk.Lens work order search-no similar complaint type events reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm tmicl12.6 implantable collamer lens, -14.0/+1.5/078 (sphere/cylinder/axis) tore during insertion.There was no patient injury and a backup lens was implanted.This occurred on (b)(6) 2021.
 
Additional Manufacturer Narrative
H3.Device evaluation: the lens was returned in liquid in a micro-centrifuge vial.There was residue on the lens surface.Visual inspection found that the haptic was torn.Claim# (b)(4).
 
Additional Manufacturer Narrative
B5-corrected info: reportedly the lens was implanted, removed, and replaced intraoperatively.The icl footplate was stuck under the plunger of the injector so it got torn off.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key12021870
Report Number2023826-2021-01990
Device Sequence Number17198392
Product Code QCB
UDI-Device Identifier00841542107419
UDI-Public00841542107419
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer06/14/2021
07/13/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/11/2021
08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR